Alert archive / Idaho / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 23, NWS Pocatello, ID

August 18, 2000Caribou County, Idaho

NWS Pocatello, ID issued this severe thunderstorm warning at Aug 18, 2000, 10:37 PM MDT for Caribou County, Idaho. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 18, 2000, 10:37 PM MDT (04:37 UTC)
Expired
Aug 18, 2000, 11:25 PM MDT
In force
48 min
Issued by
NWS Pocatello, ID
Area
Whole counties

County Caribou County, ID

The nearest sounding before it

Salt Lake City I, UT (KSLC), launched 00:00Z, 4.6 hours before the alert went out and 223 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Salt Lake City I, UT at 00:00Z on 2000-08-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 64 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Salt Lake City I, UT at 00:00Z on 2000-08-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -12 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
64 J/kg
Mixed-layer CIN
-240 J/kg
Mixed-layer LCL
2506 m above ground
0-6 km bulk shear
53 kt
0-1 km storm-relative helicity
-12 m²/s²
0-3 km storm-relative helicity
212 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

170 
WUUS55 KPIH 190437
SVRPIH
IDC029-190525-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE POCATELLO/IDAHO FALLS ID
1037 PM MDT FRI AUG 18 2000

THE NATIONAL WEATHER SERVICE IN POCATELLO/IDAHO FALLS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN CARIBOU COUNTY IN SOUTHEASTERN IDAHO

* UNTIL 1125 PM MDT

* AT 1033 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 5 MILES WEST OF HENRY OR 15 MILES NORTH OF SODA
  SPRINGS... MOVING EAST AT 25 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  HENRY BY 1045 PM MDT
  WAYAN BY 1100 PM MDT

HAIL TO 1 INCH IN DIAMETER AND WIND GUSTS TO 40 MPH ARE LIKELY WITH
THIS STORM. THIS IS A DANGEROUS STORM.  TAKE ACTION IMMEDIATELY TO
MOVE TO A PLACE OF SHELTER.


 
N

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pocatello, ID wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 18, 9:00 PM MDT, 1 hour 37 minutes earlier.

Area forecast discussion, Aug 18, 9:00 PM MDT, 1 hour 37 minutes before
SOUTHEAST IDAHO AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE POCATELLO/IDAHO FALLS ID
900 PM MDT FRI AUG 18 2000

THUNDERSTORMS WILL FINALLY END WITHIN THE NEXT HOUR OVER SOUTHEAST
IDAHO FOR THE NIGHT. EXCEPT FOR A SMALL CHANCE OVER THE SOUTHEAST
HIGHLANDS AGAIN ON SATURDAY AFTERNOON DUE TO RESIDUAL MOISTURE AND
LIFTED INDEXES REMAIN SLIGHTLY NEGATIVE...THIS SHOULD BE THE END OF
THIS LATEST MONSOON INTRUSION.  ATTENTION NOW TURNS TO THE WEST WHERE
MARINE PUSH HAS MOVED WELL INTO THE COLUMBIA BASIN THIS EVENING.
EVENING ETA FOLLOWS TREND OF DAY MODELS IN DRIVING A SHALLOW SHORT
WAVE INTO THE INTERMOUNTAIN REGION THIS WEEKEND FOR COOLER WEATHER.
MOISTURE REMAINS LIMITED AND NORTH OF OUR CWFA FOR THIS WEEKEND. HENCE
CURRENT FORECASTS ARE VERY GOOD CALLING FOR DRY AND COOLER THIS
WEEKEND WITH SATURDAY BEING A WINDY DAY.  NO UPDATES.  MOLLNER

KSFX WSR-88D...OPERATIONAL...VCP 21.

BYI 54 84 49 82 1000

.PIH...NONE.

PIH UU 050/083 043/080 043 12000

In the hours before

Local storm report, Aug 18, 6:30 PM MDT, 4 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO
630 PM MDT FRI AUG 18 2000

TIME(MDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0j235  PM   ARBON                   ID    DIME SIZE HAIL 8 MILES
08/18/00   POWER                         SE OF CRYSTAL.

END/MACKE

The office that day

Everything else NWS Pocatello, ID issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 18, 8:39 PM MDTSevere Thunderstorm WarningPIHCaribou46 min

Nearby

Severe Thunderstorm Warnings in Idaho, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.